Medical questions & health advice by board certified doctors
"Do birth control pills make you more emotional?"
My girlfriend is a month and a quarter into her pills, we had sex without a condom and now she is stressing out because she is extremely hungry and emotional, is this normal?
Sorry to hear about this problem. I recommend that you speak with your doctor about your concern. Oral contraceptives can be very effective at preventing pregnancy, but they do involve hormones that can affect many different parts of how people feel. For example, some people can feel that these pills affect their appetite, their mood, their weight gain, their acne, and even their libido. How a specific oral contraceptive affects your girlfriend will depend exactly on her and what pill she is taking, as many people can have different effects when all other variables seem to be the same. In the case of your girlfriend, there is always the risk that she could be pregnant as well, which could explain some of these symptoms. Even the best birth control option can fail, as you should know. Given the many different things that can happen with birth control and any new medication, it is best that she speak with her prescribing physician if she feels that she is having any negative side effects or has any questions about the medication that she has been prescribed. Fortunately, women today have many different options to prevent pregnancy. Please speak with your girlfriend and your doctor as needed to get the answers to these questions.
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.